MAUDE Adverse Event Report: ABBOTT LABORATORIES PRISM CHAGAS

ABBOTT LABORATORIES PRISM CHAGAS
Catalog Number 07K35-68
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow up report will be submitted when the evaluation is complete.See also additional reports for the same data with different suspect medical device in use: manufacturers report number 1415939-2017-00022 for lot 68048m500, manufacturers report number 1415939-2017-00023 for lot 70056m500.
 
Event or Problem Description
The customer observed multiple falsely reactive chagas blood donor specimens while using prism chagas reagents.The specimen results were repeat reactive using the prism reagents, however did not confirm.The following data was provided (s/co): chagas tests: sid (b)(6) initial 3.47 (reactive), repeat 3.69, 3.86 (reactive), sid (b)(6) initial 4.64 (reactive), repeat 5.16, 4.48 (reactive), sid (b)(6) initial 2.64 (reactive), repeat 2.49, 2.93 (reactive), sid (b)(6) initial 4.92 (reactive), repeat 4.37, 5.16 (reactive).No specific values were provided for sid (b)(6).All the units were t.Cruzi (chagas) negative using a supplemental method, with the exception of sid (b)(6) that returned an intermediate result.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, a search for similar complaints, review of instrument logs, a review of labeling and specificity testing.No adverse trend was identified for the customer's issue.Labeling was reviewed and found to be adequate.Clinical specificity testing of negative control replicates was performed using in-house retained kits stored at the recommended storage condition.Specificity testing met all specifications.Based on all available information and abbott diagnostics' complaint investigation no product deficiency was identified.

Brand Name
PRISM CHAGAS
Common Device Name
CHAGAS
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key6433860
Report Number1415939-2017-00027
Device Sequence Number735994
Product Code MIU
UDI-Device Identifier00380740062941
UDI-Public(01)00380740062941(17)170914(10)70116M500
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2017
Device Catalogue Number07K35-68
Device Lot Number70116M500
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date04/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4); PRISM ANALYZERS LN 06A36-04 SN (B)(4)